Questions About Some Medications

rbergman
By rbergman Latest Reply 2009-03-13 13:00:30 -0500
Started 2009-03-11 18:17:11 -0500

So, I went back to the doctor today, she agreed that the Janumet was not enough to lower my BGL so she added another 500mg dosage of Metformin to the 50/500mg 2x/day Janumet. No big deal there I know what these 2 medications do and such.

I also knew that my cholesterol was high so I expected something for that and she prescribed Advicor, I have looked it up but would like to know if any of you take this medication and any side effects or such you experience with it

She told me to start taking a low dose aspirin once per day…this I understand as well.

The one I didn't see coming was the one for my kidney's. Its called Lisinopril. I have looked this one up as well, and it seems to be for those with heart issues, but does say it can help diabetics kidney function. Anyone take this medication?

I would appreciate if any of you take either the Advicor or Lisinopril or both, what your thoughts and experiences are with these medications please.

~Robin


18 replies

DawnRJackson
DawnRJackson 2009-03-13 12:45:05 -0500 Report

I took this medication last fall, not for high blood pressure but for my kidneys. After about two months I had to quit taking it as one of the side effects is a chronic cough. I already have COPD so I didn't need a constant non-productive cough.

Even at the low dose they prescribed for preventive measures for the kidneys it still made me cough so keep an eye out for that side effect. Most of the ace inhibitors like lis. have that as one of the side effects.

I haven't been put back on anything yet to replace it but did read somewhere that if you can't take ACE type drugs that you might need to switch to an ARB.

I hope that you have better success with it than I did :)

Sarguillo
Sarguillo 2009-03-13 13:00:30 -0500 Report

Yes, One of the side effects of the pril family is coughing. I have been coughing for as long as I take this med. it is a low dose, 10 mg and it seems to be working since my chelesterol is comming down again.

rbergman
rbergman 2009-03-12 21:20:31 -0500 Report

I was told today by the pharmacist that this lisinopril that I was prescribed usually causes dizziness for the first few days of usage, anyone have this happen?

Debe Pendice
Debe Pendice 2009-03-12 08:42:27 -0500 Report

I wish I was offer this years ago. Being diabetic and watching my kidneys failed, I would do anything if I was given this medication knowing it was helping to save my kidneys before anything could happen to them. One question though, is this also offered to type 1's that are diagnosed? I haven't heard of thet yet? Would like to know more. This is very interesting to me…Debe

Pauline B
Pauline B 2009-03-12 12:16:15 -0500 Report

I am afraid I don't know. When my creatinine lebels became "too high" I asked my my doc, who looked over my chart, and said I was doing everything I could to keep everything under control: maintain optimum blood glucose and blood pressure. I was already taking lisinopril and had no idea it had a positive effect on my kidneys until I read (and researched) this thread. So, thanks, everyone!

rbergman
rbergman 2009-03-11 20:59:37 -0500 Report

Thanks Ladies (I can say that now as only ladies have replied lol). I thought it was strange to take a heart patient type of med for kidney function but by reading responses so far I guess it isn't.

LadyDi, I too have congestive heart failure in family on fathers side and my mother also has a heart condition but it is due to a heart defect at birth that wasn't caught until her late 50s. So taking the Lisinopril probably is a good idea for me either way.

Ang, Thanks for the heads up on the mail but thinking more like Monday or Tuesday we don't have very reliable delivery it seems lol, we always get everything just usually a lot later then it should be lol

Gabby, Thanks for the heads up on the price of Advicor, thinking I may call her tomorrow and see about getting something other than that, I doubt at this point I can afford even 1/2 the prescription.

Thanks to the rest of you for your responses as well, clinical info is great but personal experiences are where the "rest of the story" always seems to come from.

Hugs & Much Luv,
~Robin

Pauline B
Pauline B 2009-03-11 20:45:31 -0500 Report

I have been taking lisinopril for 14 years (along with verapomil and Triam/SCTZ) for blood pressure control long before I came down with diabetes. There is a drug-drug complication with another drug I take for cholesterol control for which my liver is tested periodically, but everything is OK. Creatinine levels are borderline, so I guess if I were not taking the lisinopril would they be worse?

2009-03-11 20:30:30 -0500 Report

Robin, as usual I can't help with these meds. I'm glad they are working on getting you back inline but WAY TO GO on checking out everything before you start taking it. Check your mail on Saturday for what I promised to send you. Didn't leave today, had a bad day. Take care my friend, Hugs Angie

2009-03-11 20:21:06 -0500 Report

I am not on any type of high blood or cholesterol drugs, but I do know one thing, I will never take any kind of statin, plain and simple. I've seen what they can do, and mimic.

alesia
alesia 2009-03-11 20:17:25 -0500 Report

Ask any questions about meds to your dr or WebMd.com

rbergman
rbergman 2009-03-11 20:46:19 -0500 Report

Thank you I know that already, my question here was for others who take the same meds and what THEY have experienced, I have all the clinical info I need on the meds, its personal experiences that I wanted to know about.

LadyDi - 26259Miller
LadyDi - 26259Miller 2009-03-11 20:07:43 -0500 Report

I've taken Lisinopril for my kidneys for years with no problems. I have always been blessed with low blood pressure. My family history as far as heart disease is not good either, so the Lisinopril is because of that too.

Not familiar with the other one.

Gabby
GabbyPA 2009-03-11 19:31:20 -0500 Report

I had the same knee jerk reaction when my doctor perscribed Lisinopril for my kidneys. It is a blood pressure med, and I have great blood perssure...so I was not happy. I didn't like the NP response to me either...."every diabetic needs to take this."

I understand the need for it, since I posted here about it and I researched it. But it does interact with a lot of other diabetic meds, specially some insulins, so check it out on www.drugs.com for interactions with any other ones you are taking.

I know how you feel to go from minimal to a pharmacy in a single blow. It was a shocker for me, and really made me angry at myself for a while.

My husband was put on Advicor for his cholesterol and it is really expensive. We only could afford half the perscription and when he went in for labs the next time, his liver was thru the roof. So watch that one. There are a lot of other ones that are out there. Check it on drugs.com too, and see what the side effects are. We were glad we couldn't afford it. He would have been taking it for 6 months before his lab. I could only imagine what it would have done by then.

lipsie
lipsie 2009-03-11 19:29:20 -0500 Report

I have been on Lisinopril before for my high blood pressure. I did not have any side effects or anything or the sort. I just stopped because my blood pressure got under control. Wish you well and luck though. Sheila

Next Discussion: Doctors, nurses, UGH »